Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 123, NWS Blacksburg, VA

May 11, 20114 counties in North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at May 11, 2011, 8:42 PM EDT for 4 counties in North Carolina. It was in force for 63 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 8:42 PM EDT (00:42 UTC)
Expired
May 11, 2011, 9:45 PM EDT
In force
63 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Wilkes County, NC

The radar

The Roanoke radar (KFCX), 138 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 8:45 PM EDTHAIL 0.54 Ene Jefferson, NC
May 11, 8:45 PM EDTHAIL 14 Nne Jefferson, NC
May 11, 9:15 PM EDTHAIL 0.255 S West Jefferson, NC
May 11, 9:15 PM EDTHAIL 0.255 W Lansing, NC
May 11, 9:15 PM EDTHAIL 0.25West Jefferson, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WUUS51 KRNK 120042
SVRRNK
NCC005-009-189-193-120145-
/O.NEW.KRNK.SV.W.0123.110512T0042Z-110512T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
842 PM EDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA
  ASHE COUNTY IN NORTHWEST NORTH CAROLINA
  NORTHEASTERN WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA
  NORTHWESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 945 PM EDT.

* AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR SCOTTVILLE...OR 7 MILES SOUTH OF MOUTH OF WILSON...AND MOVING
  SOUTHWEST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAGONER...
  JEFFERSON...
  MOUNT JEFFERSON...
  WEST JEFFERSON...
  BALDWIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3635 8177 3635 8173 3638 8173 3658 8152
      3656 8124 3615 8117 3631 8181
TIME...MOT...LOC 0042Z 036DEG 11KT 3648 8139

$$

KK
2 follow-up statements
786 
WWUS51 KRNK 120102
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
902 PM EDT WED MAY 11 2011

NCC005-009-189-193-120145-
/O.CON.KRNK.SV.W.0123.000000T0000Z-110512T0145Z/
ALLEGHANY NC-ASHE NC-WATAUGA NC-WILKES NC-
902 PM EDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHWESTERN WILKES...NORTHEASTERN WATAUGA...ASHE AND WESTERN
ALLEGHANY COUNTIES...

AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR JEFFERSON...MOVING SOUTHWEST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  JEFFERSON...
  MOUNT JEFFERSON...
  WEST JEFFERSON...
  BALDWIN...
  FLEETWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3635 8177 3635 8173 3638 8173 3658 8152
      3656 8124 3615 8117 3631 8181
TIME...MOT...LOC 0102Z 036DEG 11KT 3644 8145

$$

KK
086 
WWUS51 KRNK 120139
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
939 PM EDT WED MAY 11 2011

NCC005-009-189-193-120148-
/O.EXP.KRNK.SV.W.0123.000000T0000Z-110512T0145Z/
ALLEGHANY NC-ASHE NC-WATAUGA NC-WILKES NC-
939 PM EDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WILKES...
NORTHEASTERN WATAUGA...ASHE AND WESTERN ALLEGHANY COUNTIES EXPIRES AT
945 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3635 8177 3635 8173 3638 8173 3658 8152
      3656 8124 3615 8117 3631 8181
TIME...MOT...LOC 0138Z 036DEG 11KT 3635 8153

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:48 PM EDT, 4 hours 54 minutes earlier.

Area forecast discussion, May 11, 3:48 PM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EDT WED MAY 11 2011

.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN SITUATED FROM NORTHERN KENTUCKY
THROUGH WESTERN NORTH CAROLINA HEADING INTO THE END OF THE
WORKWEEK...WHICH WILL PROVIDE THE FOCUS FOR SPOTTY SHOWER AND
THUNDERSTORM ACTIVITY. SHOWER AND THUNDERSTORM ACTIVITY IS
EXPECTED TO INCREASE OVER THE WEEKEND AS AN UPPER LEVEL
DISTURBANCE APPROACHES THE AREA.

&&

.NEAR TERM /THROUGH THURSDAY/...
RADAR INDICATES THAT THE WEATHER IS BEHAVING ITSELF THIS
AFTERNOON...ALTHOUGH SURFACE HEATING SEEMS TO BE TAKING OFF A
LITTLE ACROSS THE WESTERN HALF OF THE FORECAST REGION WHERE MID
AND HIGH CLOUDS ARE DIMINISHING. THIS INCREASED HEATING MAY HELP
TRIGGER A FEW SHOWERS AND THUNDERSTORMS DURING THE EVENING...
ALTHOUGH NOT NEARLY TO THE INTENSITY OR COVERAGE THAT WE
EXPERIENCED LAST NIGHT.

PLENTY OF CLOUD COVER...AND DEWPOINT TEMPERATURES RANGING FROM THE
UPPER 50S TO LOW 60 ACROSS THE REGION WILL MAKE FOR ANOTHER WARM
NIGHT ACROSS OUR FORECAST AREA. EXPECT OVERNIGHT LOWS TO RANGE
FROM THE UPPER 50S GENERALLY ALONG THE SPINE OF THE BLUE
RIDGE...TO THE LOW 60S ACROSS THE PIEDMONT REGION AND FOR PORTIONS
OF SOUTHEAST WEST VIRGINIA.

WITH ABUNDANT ATMOSPHERIC MOISTURE AND GENTLE SOUTHEASTERLY
UPSLOPE WINDS OVERNIGHT...WE CAN EXPECT TO START THURSDAY MORNING
OFF WITH SOMEWHAT FOGGY CONDITIONS ACROSS THE REGION. LOW VISIBILITIES
WILL IMPROVE BY 10 AM...BUT WILL STILL KEEP LOW CLOUDS AROUND THE
AREA THROUGH AFTERNOON. TOMORROW AFTERNOON WILL BRING ANOTHER
CHANCE OF SHOWERS AND THUNDERSTORMS...WITH BETTER CHANCES AGAIN FOUND
ACROSS THE WESTERN HALF OF THE REGION. SINCE DO NOT SEE MUCH
CHANGE IN THE OVERALL WEATHER PATTERN...EXPECT THURSDAY AFTERNOON
TEMPERATURES TO BE SIMILAR TO TODAYS...WITH HIGHS RANGING FROM THE
UPPER 60S TO THE MID 70S.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
MOST ACTIVE DAY FIGURES TO BE LATER SATURDAY AS A WAVE OF LOW
PRESSURE RIDES NE ALONG THE OCCLUDED BOUNDARY INTO THE SOUTHSIDE
AND PIEDMONT. TYPICALLY THIS IS A GOOD SEVERE SETUP HOWEVER
DRENCHED PROFILES SUGGEST PLENTY OF CLOUDS AROUND LIMITING
SUNSHINE. WILL HOLD OFF ON ANY HWO MENTION FOR NOW. LACKING A
TRIGGER ON FRIDAY...AND POPS MAY BE TOO HIGH IF THICK CLOUDS STAY
IN PLACE AND STORMS ARE ONLY DEPENDENT ON THE DWINDLING EASTERLY
COMPONENT. CONTINUED TEMPS BLO MOS THINKING THAT CLDS WILL NEVER
REALLY SCOUR OUT ENOUGH FOR ANY RAPID TEMP RISES.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
OMEGA BLOCK OVER THE ROCKIES WILL BECOME A REX BLOCK WITH HIGHER
HEIGHTS JUST SOUTH OF HUDSON BAY NORTH OF A CLOSED LOW OVER
WESTERN KY/TN...INTO WEDNESDAY. BOTH THE ECMWF AND THE GFS DUMP
ADDITIONAL DISTURBANCES INTO THE CLOSED UPPER LOW...WHICH WILL
KEEP THE WEATHER DAM...WET AND COOL THROUGH JUST ABOUT THE ENTIRE
LONG TERM. WATER PROBLEMS MAY BECOME AN ISSUE WITH SO MANY DAYS OF
SHOWERS AND STORMS. AS THE GYRE DIVES SOUTH OF THE CWA INTO EARLY
NEXT WEEK...TEMPS WILL STRUGGLE TO GET TO THE LOWER 70S
REGIONWIDE.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
VISIBILITIES HAVE IMPROVED TO BETTER THAN 6 MILES ACROSS THE
REGION THIS AFTERNOON...HOWEVER LOW CLOUDS ARE STILL HANGING ON
IN PATCHES. EXPECT THESE REMAINING LOW CLOUDS TO LIFT ABOVE 3KFT
BY AROUND 11/20Z...ALTHOUGH ALL AIRPORTS WILL REMAIN BROKEN TO
OVERCAST THROUGHOUT THE 11/18Z TAF PERIOD.

A FEW SHOWERS AND THUNDERSTORMS HAVE ATTEMPTED TO DEVELOP DURING
THIS MORNING AND AFTERNOON...HOWEVER THEY COULD NOT HOLD TOGETHER
DUE TO HIGH PRESSURE ALOFT. FORECAST MODELS ARE BRINGING ANOTHER
WEAK DISTURBANCE ACROSS OUR REGION THIS EVENING...IN THE 11/22Z TO
12/01Z TIME FRAME...WHICH HAS THE POTENTIAL TO TRIGGER ANOTHER
ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS. HAVE THEREFORE
INTRODUCED WORDING INTO THE TAFS FOR BLF...LWB...BCB AND ROA...
ALTHOUGH ADMIT THAT THIS ACTIVITY MAY BE SO SPOTTY THAT IT DOES
NOT REACH ALL OF THESE AIRPORTS. ANY ACTIVITY WHICH DOES DEVELOP
IS EXPECTED TO DIMINISH AFTER 12/01Z WITH THE LOSS OF DAYTIME
HEATING.

THE NEXT CONCERN WILL BE THE REDEVELOPMENT OF LOW CEILINGS AND LOW
VISIBILITIES OVERNIGHT. IFR CONDITIONS ARE EXPECTED TO BE
WIDESPREAD BY 12/06Z...WITH VISIBILITIES IN THE 1SM TO 2SM RANGE
AND CEILINGS BELOW 1 KFT...THANKS TO VERY WEAK SOUTHEASTERLY
UPSLOPE FLOW AND ABUNDANT SOIL MOISTURE ACROSS THE AREA.
AS WITH TODAY...EXPECT THAT IMPROVEMENTS WILL BE GRADUAL FOR
THURSDAY MORNING AND AFTERNOON.

EXPECT A SIMILAR WEATHER PATTERN TO HOLD FOR FRIDAY ACROSS OUR
AREA...WITH WEAK IMPULSES TRIGGERING SPOTTY SHOWER AND
THUNDERSTORM ACTIVITY ACROSS THE REGION. WILL BE KEEPING AN EYE ON
THIS WEEKEND HOWEVER AS AN UPPER LEVEL LOW APPROACHES OUR REGION...
WHICH WILL INCREASE OUR CHANCE FOR SHOWERS AND THUNDERSTORMS
HEADING INTO THE BEGINNING OF NEXT WEEK.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF
NEAR TERM...NF
SHORT TERM...KM
LONG TERM...KM
AVIATION...NF
Hazardous weather outlook, May 11, 3:15 PM EDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
315 PM EDT WED MAY 11 2011

NCZ001-002-018-019-VAZ007-009-010-012-015-WVZ042-043-121915-
ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-
MERCER-SUMMERS-
315 PM EDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE AGAIN THIS EVENING
ACROSS THE NORTH CAROLINA MOUNTAINS...MOUNTAIN EMPIRE REGION OF
VIRGINIA...AND PORTIONS OF SOUTHEAST WEST VIRGINIA. THESE STORMS
WILL BE CAPABLE OF PRODUCING LARGE HAIL...STRONG WINDS...PERIODS
OF HEAVY RAIN...AND NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-020-VAZ011-013-014-016>020-022>024-032>035-043>047-058-
059-WVZ044-045-121915-
SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-GILES-PULASKI-MONTGOMERY-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MONROE-GREENBRIER-
315 PM EDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

16

In the hours before

Local storm report, May 11, 7:03 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
703 PM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             3 NNE INDEPENDENCE      36.66N 81.13W
05/11/2011  E0.25 INCH       GRAYSON            VA   TRAINED SPOTTER

&&

AMS
Local storm report, May 11, 7:17 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
717 PM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             WNW INDEPENDENCE        36.62N 81.16W
05/11/2011  E1.75 INCH       GRAYSON            VA   PUBLIC

            ON WEST MAIN STREET

0708 PM     HAIL             3 NNE WHITETOP          36.64N 81.59W
05/11/2011  E1.00 INCH       GRAYSON            VA   TRAINED SPOTTER

0710 PM     HAIL             INDEPENDENCE            36.62N 81.15W
05/11/2011  E0.88 INCH       GRAYSON            VA   AMATEUR RADIO

&&

AMS
Special weather statement, May 11, 7:44 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
744 PM EDT WED MAY 11 2011

VAZ011-014-018-WVZ044-045-120045-
CRAIG VA-GILES VA-GREENBRIER WV-MONROE WV-MONTGOMERY VA-
744 PM EDT WED MAY 11 2011

...A STRONG THUNDERSTORM WILL AFFECT CRAIG...GILES...GREENBRIER...
MONROE AND MONTGOMERY COUNTIES...

AT 739 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF UNION...MOVING SOUTH AT 15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR MONCOVE LAKE STATE PARK AROUND 750 PM...UNION
AROUND 755 PM...GAP MILLS AROUND 805 PM...PAINT BANK...AND LAUREL
BRANCH AROUND 810 PM...ZENITH AROUND 820 PM AND WAITEVILLE AROUND 830
PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3738 8020 3734 8026 3732 8026 3728 8058
      3775 8055 3777 8031

KK
Local storm report, May 11, 8:06 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
806 PM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             5 WSW ELK CREEK         36.69N 81.27W
05/11/2011  M1.00 INCH       GRAYSON            VA   TRAINED SPOTTER

&&

PW
Local storm report, May 11, 8:07 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
807 PM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HAIL             4 S INDEPENDENCE        36.56N 81.14W
05/11/2011  E0.75 INCH       ALLEGHANY          NC   TRAINED SPOTTER

&&

AMS
Local storm report, May 11, 8:16 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
816 PM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             3 NW INDEPENDENCE       36.65N 81.19W
05/11/2011  E0.50 INCH       GRAYSON            VA   PUBLIC

            DIME SIZE HAIL

&&

AMS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 10:13 PM EDTSpecial Weather StatementRNKWatauga32 min
May 12, 4:19 PM EDTSpecial Weather StatementRNKCaswell56 min
May 12, 5:27 PM EDTFlash Flood WatchRNKAlleghany, Ashe, Rockingham, Stokes, Surry, Watauga and 2 more5 hr
May 12, 7:39 PM EDTSpecial Weather StatementRNKWilkes66 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.